| Model Number |
CCWTT0 |
| Medical Device Problem Codes |
Device Difficult to Setup or Prepare (1487); Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information was provided in b.3.,d.9.,d.10.,h.3.,h.6 and h.11.The lens was returned positioned incorrectly in the lens case inside the lens carton.Solution was dried on the lens.The posterior optic surface has small cracks near the optic edge.This was most likely interpreted as the reported complaint of scratch on it.No scratch was observed.The lens was cleaned with klotho-related protein (klrp) for further evaluation a fold test was conducted using folding tweezers.The lens folded and unfolded with no abnormalities observed.The associated cartridge information was not provided.It is unknown if a qualified cartridge was used.Two viscoelastics were indicated.Both are qualified for use with this lens when used with a qualified cartridge.The optic posterior had small cracks near the edge which was most likely interpreted as the reported complaint of scratch.No scratch was observed.The loading issue could not be confirmed.A fold test was conducted with the lens after removal of the viscoelastic.The lens folded and unfolded with no abnormalities observed.It is unknown if a qualified cartridge and viscoelastic were used in the loading process.The instruction for use (ifu) instructs: company foldable intra ocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscoelastic device (ovd) filled cartridge.The lens should be inserted until the optic is a little more than half way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and or damage.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Information in the file indicated that the non-toric multifocal company lens 20.5 diopter (add power plus 2.2/plus 3.2 diopter) lens was replaced with a toric monofocal company lens (1.50 cyl.) 22.5 diopter.A clarification was not provided for the change from a non-toric multifocal lens to a toric monofocal lens, including a difference in diopter ( 20.5 diopter to 22.5 diopter).The replacement lens may have been an improved choice for the patients vision needs or preferences.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, lens wont load properly and surgeon informed that there was a scratch on it.Lens did not come in contact with the patient and no patient harm was reported.A new lens was opened and completed the procedure.Additional information has been requested.
Event or Problem Description
Additional information was received and stated, the surgery was completed using lens of same model and diopter.
Additional Manufacturer Narrative
Additional information was provided in b.5.The manufacturer internal reference number is: (b)(4).